Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board: Bamberg, John / Bannai, Eiichi / Cavalieri, Renzo / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Ratcliffe, John G. / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard


IMPACT FACTOR 2018: 0.789

CiteScore 2018: 0.73

SCImago Journal Rank (SJR) 2018: 0.329
Source Normalized Impact per Paper (SNIP) 2018: 0.908

Mathematical Citation Quotient (MCQ) 2018: 0.53

Online
ISSN
1615-7168
See all formats and pricing
More options …
Volume 16, Issue 4

Issues

Positive polynomials on nondegenerate basic semi-algebraic sets

Huy-Vui Ha / Toan Minh Ho
Published Online: 2016-10-13 | DOI: https://doi.org/10.1515/advgeom-2016-0017

Abstract

A concept of nondegenerate basic closed semi-algebraic sets in ℝn is introduced. These are unbounded closed semi-algebraic sets for which we obtain some representations of polynomials with positive infima (the polynomials are further assumed to be bounded if n>2) and solutions of the moment problem. The key to obtain these results is an explicit description of the algebra of bounded polynomials on a nondegenerate basic semi-algebraic set via the combinatorial information of the Newton polyhedron corresponding to the generators of the semi-algebraic set.

Keywords: Sum of squares; Positivstellensatz; Nichtnegativstellensatz; moment problem

MSC 2010: Primary 14P99; 44A60; Secondary 12E05; 12D15

Communicated by: C. Scheiderer

References

  • [1]

    C. Berg, P. H. Maserick, Polynomially positive definite sequences. Math. Ann. 259 (1982), 487–495. MR660043 Zbl 0486.44004Google Scholar

  • [2]

    J. Cimpric, S. Kuhlmann, C. Scheiderer, Sums of squares and moment problems in equivariant situations. Trans. Amer. Math. Soc. 361 (2009), 735–765. MR2452823 Zbl 1170.14041Google Scholar

  • [3]

    S. Gindikin, L. R. Volevich, The method of Newton’s polyhedron in the theory of partial differential equations, volume 86 of Mathematics and its Applications (Soviet Series). Kluwer 1992. MR1256484 Zbl 0779.35001Google Scholar

  • [4]

    E. K. Haviland, On the Momentum Problem for Distribution Functions in More Than One Dimension. II. Amer. J. Math. 58 (1936), 164–168. MR1507139 Zbl 0015.10901JFM 62.0483.01Google Scholar

  • [5]

    K. Kurdyka, M. Michalska, S. Spodzieja, Bifurcation values and stability of algebras of bounded polynomials. Adv. Geom. 14 (2014), 631–646. MR3276126 Zbl 1306.14028Google Scholar

  • [6]

    M. Marshall, Positive polynomials and sums of squares, volume 146 of Mathematical Surveys and Monographs. Amer. Math. Soc. 2008. MR2383959 Zbl 1169.13001Google Scholar

  • [7]

    M. Marshall, Polynomials non-negative on a strip. Proc. Amer. Math. Soc. 138 (2010), 1559–1567. MR2587439 Zbl 1189.14065Google Scholar

  • [8]

    M. Michalska, Algebras of bounded polynomials on unbounded semialgebraic sets. PhD thesis, Grenoble and Lodz 2011.Google Scholar

  • [9]

    M. Michalska, Curves testing boundedness of polynomials on subsets of the real plane. J. Symbolic Comput. 56 (2013), 107–124. MR3061711 Zbl 1304.14072Google Scholar

  • [10]

    A. Nemethi, A. Zaharia, Milnor fibration at infinity. Indag. Math. (N.S.) 3 (1992), 323–335. MR118 6741 Zbl 0806.57021Google Scholar

  • [11]

    D. Plaumann, Sums of squares on reducible real curves. Math. Z. 265 (2010), 777–797. MR2652535 Zbl 1205.14074Google Scholar

  • [12]

    V. Powers, Positive polynomials and the moment problem for cylinders with compact cross-section. J. Pure Appl. Algebra 188 (2004), 217–226. MR2030815 Zbl 1035.14022Google Scholar

  • [13]

    V. Powers, C. Scheiderer, The moment problem for non-compact semialgebraic sets. Adv. Geom. 1 (2001), 71–88. MR1823953 Zbl 0984.44012Google Scholar

  • [14]

    M. Putinar, Positive polynomials on compact semi-algebraic sets. Indiana Univ. Math. J. 42 (1993), 969–984. MR1254128 Zbl 0796.12002Google Scholar

  • [15]

    C. Scheiderer, Sums of squares on real algebraic curves. Math. Z. 245 (2003), 725–760. MR2020709 Zbl 1056.14078Google Scholar

  • [16]

    C. Scheiderer, Sums of squares on real algebraic surfaces. Manuscripta Math. 119 (2006), 395–410. MR2223624 Zbl 1120.14047Google Scholar

  • [17]

    C. Scheiderer, Positivity and sums of squares: a guide to recent results. In: Emerging applications of algebraic geometry, volume 149 of IMA Vol. Math.Appl., 271–324, Springer 2009. MR2500469 Zbl 1156.14328Google Scholar

  • [18]

    K. Schmiidgen, The K-moment problem for compact semi-algebraic sets. Math. Ann. 289 (1991), 203–206. MR1092173 Zbl 0744.44008Google Scholar

  • [19]

    K. Schmiidgen, On the moment problem of closed semi-algebraic sets. J. Reine Angew. Math. 558 (2003), 225–234. MR1979186 Zbl 1047.47012Google Scholar

  • [20]

    M. Schweighofer, Global optimization of polynomials using gradient tentacles and sums of squares. SIAMJ. Optim. 17 (2006), 920–942. MR2257216 Zbl 1118.13026Google Scholar

About the article

Received: 2012-11-02

Revised: 2015-08-19

Revised: 2016-02-23

Published Online: 2016-10-13

Published in Print: 2016-10-01


Citation Information: Advances in Geometry, Volume 16, Issue 4, Pages 497–510, ISSN (Online) 1615-7168, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advgeom-2016-0017.

Export Citation

© 2016 by Walter de Gruyter Berlin/Boston.Get Permission

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

[1]
Trung Hoa Dinh, Toan Minh Ho, and Tiến Sơn Phạm
Acta Mathematica Vietnamica, 2018, Volume 43, Number 4, Page 761

Comments (0)

Please log in or register to comment.
Log in